Flash Flood, Wabash
- When
- July 5, 7:05 PM CST to 8:15 PM CST
- Where
- Wabash County, Allendale to 0.99 mi ENE of Allendale
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.530, -87.720
Illinois Route 1 was flooded.
Another round of afternoon and evening thunderstorms occurred. Strong solar heating ahead of an upper level disturbance over Missouri kicked off scattered to numerous thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Another round of afternoon and evening thunderstorms occurred. Strong solar heating ahead of an upper level disturbance over Missouri kicked off scattered to numerous thunderstorms. There was also a mesoscale convective vortex over central Arkansas that moved slowly northeast and became absorbed by the disturbance over Missouri. The storms formed in a deep plume of subtropical moisture, resulting in localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 5:59 PM CST, 1 hour 6 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 659 PM CDT Fri Jul 5 2019 .UPDATE... Issued at 657 PM CDT Fri Jul 5 2019 Updated aviation discussion for 00Z TAFs. && .SHORT TERM...(Tonight through Saturday) Issued at 1225 PM CDT Fri Jul 5 2019 MCV over Missouri will continue to move slowly ESE toward the area, with a another circulation on 6.19 channel wvapor imagery moving toward west TN. End result is another day with scattered storms, some of which may produce downburst winds and isolated instances of flooding due to very heavy rain. One slow moving more linear area is just west of our SEMO counties, with more random convection over west KY. The convection may diminish slightly this evening or become more consolidated closer to the mid level support moving into and across the area, with expansion Saturday, especially over west KY. Used a blend of the HRRR/NAMNest in the near term for PoPs, and some HRRR incorporation into the going temperature grids. .LONG TERM...(Saturday night through Friday) Issued at 1225 PM CDT Fri Jul 5 2019 Models are coming into better agreement in the extended so medium confidence in the extended. Most of the models including some of CAMS show a wind shift to the north by Saturday evening. The ECMWF is a little slower with the cold front passage and tries to hang up over the area during the max heating of the day. This would not be out of the question at all for this time of year and considering how weak the cold front will be... cant rule that scenario out at this time. For the night time hours chances of rain drop off considerably and we should have a north wind across the area with front moving into TN. WPC as even held fropa back until Sunday. We will have to monitor this closely to adjust pops accordingly. Will linger post frontal pops into Sunday but we really start to drop off Sunday night and Monday. The models have finally dried out the forecast Monday night which previously had pops. It will also be slightly cooler with slightly lower dew points but not by very much. We will start to warm back up Wednesday and Thursday ahead of front with temperatures climbing back to around 90 and dew points in the 70s. By Wednesday night into Thursday another cold front will sweep through the area. High pressure will begin to build in toward the end of next week. This should cool us back into the upper 80s for highs by Friday. However at 7 days out I would expect the timing of that last front to meander with successive model runs. && .AVIATION... Issued at 657 PM CDT Fri Jul 5 2019 A weak disturbance over eastern Missouri will move east across the Mississippi River into western Kentucky by Saturday. As it does, it will continue to generate scattered showers and perhaps some isolated thunderstorms. Expect a diminishing trend in precipitation coverage this evening, with possible redevelopment of a compact area of showers in closer proximity to the disturbance overnight into Saturday morning. An overall diminishing trend from west to east is expected by Saturday afternoon and evening. VFR conditions will be predominant, but may be temporarily reduced with shower and storm activity. Winds will be light and variable. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP AVIATION...RJP
Hazardous Weather Outlook National Weather Service Paducah KY 810 AM CDT Fri Jul 5 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 810 AM CDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The Storm Prediction Center has outlooked all of southeast Missouri and most of southern Illinois and west Kentucky with a Marginal Risk of Severe Thunderstorms today. The main hazard is locally damaging wind gusts. Otherwise, slow moving thunderstorms today and tonight could produce torrential rainfall which may lead to brief and localized flooding. Lightning will also be a concern. Afternoon heat index values will range from 95 to 105 degrees outside of rainfall activity. Details on continued river flooding can be found by referencing the latest river flood warnings and statements. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A good chance of thunderstorms is forecast Saturday, as a weak cold front moves toward the region from the north. The daily chance of thunderstorms will then decrease Sunday, but return Monday, Wednesday, and Thursday. Locally heavy rainfall and prolific lightning will be the primary concerns through the period. Afternoon heat index readings on Wednesday will top out near 100 over southeast Missouri, southern Illinois and the Purchase Area of west Kentucky. Refer to the latest river flood statements and warnings for details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but any heavy rainfall reports are encouraged. Smith/DRS
The Evansville,IN radar (KVWX), 30 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 flash flood. Local standard time, as filed.
Illinois Route 1 was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833206.